Alert archive / Mississippi / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Mar 10, 2015, 12:37 PM CDT for 12 counties in Mississippi. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2015, 12:37 PM CDT (17:37 UTC)
- Expired
- Mar 10, 2015, 8:43 PM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Marion County, MS, Newton County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
759 WGUS64 KJAN 101737 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1237 PM CDT TUE MAR 10 2015 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL MISSISSIPPI THIS AFTERNOON AND TONIGHT... MSZ051-052-056>058-063>066-072>074-110145- /O.NEW.KJAN.FF.A.0002.150310T1737Z-150311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1237 PM CDT TUE MAR 10 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI. * THROUGH WEDNESDAY MORNING. THE GREATEST THREAT WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. * SHOWERS AND THUDNERSTORMS WILL INCREASE OVER THE WATCH AREA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. HEAVY RAINFALL TOTALS OF TWO TO THREE INCHES WITH LOCALIZED HEAVIER AMOUNTS ARE EXPECTED. * FLASH FLOODING OF LOW-LYING AREAS AND SMALL STREAMS WILL BE POSSIBLE. HEAVIER SHOWERS AND STORMS WILL HAVE THE POTENTIAL TO MOVE REPEATEDLY ACROSS THE SAME LOCATIONS FOR A LONG DURATION...AND THIS WOULD SUPPORT THE THREAT FOR LOCALIZED SIGNIFICANT FLASH FLOODING THAT COULD THREATEN HOMES AND BUSINESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ EC
1 follow-up statement
422 WGUS64 KJAN 110143 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 843 PM CDT TUE MAR 10 2015 MSZ051-052-056>058-063>066-072>074-110245- /O.CAN.KJAN.FF.A.0002.000000T0000Z-150311T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG... QUITMAN...STONEWALL...SHUBUTA...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 843 PM CDT TUE MAR 10 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE TO LIFT NORTHEAST TONIGHT. WHILE A BRIEF POCKET OR TWO OF HEAVY RAIN CANNOT BE RULED OUT...OVERALL RAINFALL RATES AND RAINFALL TOTALS OVERNIGHT ARE EXPECTED TO REMAIN LOW ENOUGH THAT FLOODING IS NOT ANTICIPATED. $$ 19
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 10, 10:21 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 10, 10:21 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1021 AM CDT TUE MAR 10 2015 .UPDATE... THE FORECAST IS ON TRACK WITH A TEMPORARY DECREASE IN OVERALL SHOWER ACTIVITY ALONG A NARROW ZONE OF MOISTURE CONVERGENCE AROUND THE PERIPHERY OF AN IMPRESSIVE SUBTROPICAL RIDGE. ANOMALOUS DEEP LAYER MOISTURE CONTINUES TO BE TRANSPORTED NORTHWARD FOR EFFICIENT PRECIPITATION PRODUCTION AND THE NEXT MINOR SHORTWAVE TROUGH CURRENTLY OVER THE NW GULF OF MEXICO IS FORECAST TO APPROACH AND INCREASE RAINFALL...PARTICULARLY ALONG AND SE OF THE NATCHEZ TRACE LATE TODAY INTO TONIGHT AS CURRENTLY FORECAST. CONCERNING SEVERE POTENTIAL/FLASH FLOODING FOR THIS AFTERNOON...MOST RECENT HIGH RES GUIDANCE PORTRAYS BANDS OF VIGOROUS CONVECTION DEVELOPING...PARTICULARLY IN THE PINE BELT REGION LATE THIS AFTN WHERE SFC-BASED INSTABILITY IS EXPECTED TO INCREASE. ONE OR TWO LOCALIZED FLASH FLOOD WARNINGS MAY BE A POSSIBILITY...ESPECIALLY IN LOCATIONS THAT RECEIVED HEAVY RAINFALL YESTERDAY EVNG. STRONG WIND GUSTS WILL BE POSSIBLE AS PREVIOUSLY DESCRIBED WITH KDGX/KLIX VWP INDICATING 30-40KT LOW-MID LEVEL FLOW...BUT THE PATTERN IS NOT OVERLY SUPPORTIVE OF SEVERE WEATHER. THE CURRENT HAZARD GRAPHICS HANDLE THE SITUATION WELL AND NO CHANGES ARE NEEDED RIGHT NOW. /EC/ && .AVIATION...GENERALLY MVFR CIGS WITH OCCASIONAL BREAKS THROUGH 12Z WED. VSBY WILL BE RELATED TO PERIODS OF RAINFALL WHICH WILL BE REDUCED TO MVFR AT TIMES. THERE WILL ALSO BE PERIODS OF FOG AND DRIZZLE DURING BREAKS IN THE HEAVIER RAIN. A FEW THUNDERSTORMS ARE POSSIBLE BUT DIFFICULT TO PROJECT WHERE/WHEN THEY WILL IMPACT TAF SITES. /SW/ && .PREV DISCUSSION... /ISSUED 450 AM CDT TUE MAR 10 2015/ SHORT TERM...TODAY THROUGH WED NIGHT...THE MAIN FORECAST CONCERN WILL BE ON PRECIP COVERAGE...AMOUNTS AND IT ANY FLOODING MAY OCCUR. I WILL SAY THE FORECAST IS NOT STRAIGHT FORWARD AS TRYING TO NARROW DOWN ANY LOCATION FOR THE HEAVIEST PRECIP IS VERY TOUGH. AS OF 4 AM...SFC ANALYSIS SHOWS A SFC LOW NEAR LLQ WITH TWO NOTICEABLE WARM FRONTAL BOUNDARIES. THE FIRST IS JUST N OF I-20 WHICH DEFINES THE LOWER 60 DEWPTS AND THE OTHER DOWN AROUND BTR TO NEW WHICH SEPARATES THE MID/UPPER 60 DEWPTS. THIS STRUCTURE IS PROMOTING A STRONG WAA REGIME WITH HIGH MOISTURE TRANSPORT JUST OFF THE SFC. THE RESULT OF THIS IS A LARGE PRECIP AREA OVER THE N HALF WITH A MORE NARROW CORRIDOR OF PRECIP IN THE SW. THIS AREA IN THE SW IS MORE CONVECTIVE IN NATURE AND HAS BEEN RESPONSIBLE FOR THE MORE EFFICIENT RAINFALL RATES. THE CHALLENGE COMES IN HOW ALL THIS WILL EVOLVE INTO MID MORNING AND THEN WHAT WILL TAKE PLACE FOR THE AFTERNOON. ALL INDICATIONS ARE THAT THE STRONG MOISTURE TRANSPORT AND CONVERGENCE WILL WANE SUBSTANTIALLY BY 14-15 AS THE BETTER MID/UPPER SUPPORT LIFT OUT. HI-RES GUID AS WELL AS OTHER NEAR TERM DATA SHOW THIS AND ALL SHOW THE CURRENT PRECIP CONFIGURATION BREAKING DOWN WITH A REALLY DIFFUSE/UNORGANIZED LOOK TO THINGS BY LATE MORNING INTO EARLY AFTERNOON. BY AFTERNOON...THE SYNOPTIC INFLUENCES ON PRECIP WILL BE SUBSTANTIALLY LESS THAN THIS MORNING AND WHAT WILL DRIVE THINGS WILL BE THERMODYNAMIC/MESO-SCALE INFLUENCES. THERE WILL BE SOME UPPER JET SUPPORT FROM THE LARGE ANTICYCLONICALLY CURVED JET WITH OUR REGION IN THE RIGHT REAR QUAD. EXPECTATIONS FOR THIS TIME ARE FOR A CONVERGENT BAND OR TWO OF CONVECTION TO GET GOING OVER SE LA AND SPREAD N/NE INTO THE SE HALF OF THE CWA. EFFICIENT CONVECTIVE PRECIP WILL BE POSSIBLE WITH THIS ACTIVITY WHICH LOOKS TO LINGER INTO PART OF THE EVENING. AS FOR ANY STRONG/SVR STORMS...CONFIDENCE IN THIS IS QUITE LOW AS MORE NEG FACTORS WILL BE PRESENT. THE ONLY FEW POSITIVES ARE MID 60S DEWPTS AND SFC HEATING WILL LEAD TO SBCAPE OF 500-1200 J/KG. THIS WILL OCCUR WITH SOME OK DEEP LAYER SHEAR TO HELP ORGANIZE UPDRAFTS AND WITH 30-40 KTS OF FLOW BETWEEN 5-12 KFT...STRONG WIND GUSTS LOOK TO BE POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...THE NEGATIVES ARE MORE NUMEROUS. THE MAIN THING IS THE CORE OF THE LIFT IS EXITING THE AREA...LOW LEVEL FLOW AND SHEAR WILL BE DECREASING THROUGH THE AFTERNOON...THE ORIENTATION OF THE 850-500 MB WINDS ARE ERRATIC WITH SOME (VEER/BACK/VEER) FLOW WHICH IS DISRUPTIVE TO UPDRAFTS...MID LEVEL HEIGHTS WILL BE QUITE HIGH FOR EARLY MAR WITH AN OVERALL ANTICYCLONIC FLOW PATTERN. AT THIS TIME...WILL HOLD ONTO THE LIMITED OUTLOOK AS THE INSTABILITY EXPECTATIONS AND APPEARANCE OF SOME DECENT CONVECTIVE ELEMENTS FROM THE HRRR FIT THE SITUATION. MORE QUESTION MARKS FOR OVERNIGHT AND INTO PARTS OF WED. THE LATEST TRENDS ARE FOR MORE OF A LULL IN ACTIVITY. I TRENDED POPS/WX TO REFLECT THIS. BEST PRECIP POTENTIAL WILL BE DURING THE EVENING AS ACTIVITY FROM THE LATE AFTERNOON LINGERS INTO THE EVENING PERIOD. SOME HEAVY RAIN POTENTIAL WILL STILL EXIST OVER THE SE HALF AS REPETITIVE STORMS COULD BE ADDING UP THE TOTALS. BY LATE AFTERNOON WED INTO WED NIGHT WE WILL SEE THE NEXT SOLID CHUCK OF UPPER LEVEL ENERGY APPROACH THE REGION. THE RESPONSE WILL BE INCREASING WAA AND OVERALL PRECIP AS A SFC INVERTED TROUGH GETS ORGANIZED AND THEN A SFC LOW PRESSURE WAVE LIFTS NORTHWARD ALONG THAT FEATURE. WIDESPREAD PRECIP WILL BREAK OUT BY WED EVENING WITH SOME HEAVY PRECIP ELEMENTS TAKING SHAPE AS DEEP MOISTURE COMES BACK INTO PLAY. /CME/ LONG TERM...THURSDAY THROUGH TUESDAY...A VERY WET WEATHER PATTERN WILL PERSIST THROUGH FRIDAY BUT LOWER CHANCES OF RAIN ARE EXPECTED BY SATURDAY AND DRIER WEATHER LOOKS TO BE IN STORE SUNDAY THROUGH NEXT TUESDAY. DESPITE THE RAIN...WARMER THAN NORMAL TEMPERATURES ARE EXPECTED FOR MOST OF THE CWA THROUGH THE LONG TERM PERIOD. COME THURSDAY MORNING A VERY AMPLIFIED SOUTHERN STREAM UPPER LEVEL TROUGH WILL BE OVER THE SOUTHERN PLAINS EXTENDING WELL SOUTH OVER MEXICO WHILE AN UPPER LEVEL RIDGE AXIS REMAINS OVER THE SOUTHEAST CONUS FROM THE WESTERN ATLANTIC. THIS WILL MAINTAIN A WARM MOIST SOUTH TO SOUTHWEST MID LEVEL FLOW ACROSS OUR CWA THROUGH FRIDAY. SEVERAL DISTURBANCES WITHIN THE MID LEVEL FLOW WILL SUPPORT A SURFACE LOW OVER THE WESTERN GULF WITH AN INVERTED TROUGH AXIS EXTENDING NORTH OVER OUR CWA. THIS SURFACE LOW AND INVERTED TROUGH WILL FOCUS CONVECTION THURSDAY AND FRIDAY. A VERY MOIST AIRMASS WILL RESIDE OVER OUR CWA WITH PWS BETWEEN 1.5 TO 1.75 INCHES WHICH IS MORE THAN TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. MODEL RUN ACCUMULATIONS CONTINUE IN GENERAL AGREEMENT WITH QPF TOTALS OF 2-4 INCHES OVER MOST OF AREA THROUGH FRIDAY. THERE REMAIN DIFFERENCES ON THE EXACT PLACEMENT OF THE AXIS OF HEAVIEST RAINFALL BUT MOST OF THE RAINFALL CONSISTENTLY LOOKS TO OCCUR EAST OF THE MISSISSIPPI RIVER. THE POTENTIAL EXISTS FOR SIGNIFICANT FLOOD/FLASH FLOOD CONCERNS ESPECIALLY IF THE GREATER RAINFALL POTENTIAL IS REALIZED IN THE SHORT TERM LEADING UP TO THURSDAY AND FRIDAY AS SOILS BECOME SATURATED AND LOCAL RIVERS CONTINUE TO RISE. FRIDAY NIGHT INTO SATURDAY THE WEAK SURFACE LOW FROM THE GULF WILL BE LIFTING OUT TO THE NORTHEAST AND DRAG A WEAK COLD FRONT ACROSS OUR CWA. PWS WILL DROP BELOW ONE INCH OVER THE NORTHWEST HALF OF THE AREA BY SATURDAY EVENING SHIFTING THE FOCUS FOR HEAVY RAINFALL EAST OF OUR CWA. THE ECMWF AND GFS AGREE ON DECREASING POPS SUNDAY INTO MONDAY AS SHORTWAVE RIDGING AND DRYING OCCUR OVER OUR REGION BETWEEN DEVELOPING UPPER LEVEL TROUGHS OVER WESTERN MEXICO AND THE NORTHEAST CONUS. A 1028MB SURFACE HIGH OVER THE CENTRAL PLAINS SUNDAY WILL SHIFT EAST TO THE CAROLINA COAST BY MONDAY MORNING RESULTING IN A NORTHERLY LOW LEVEL FLOW OVER OUR REGION. THIS HIGH WILL SHIFT EAST MONDAY INTO TUESDAY ALLOWING FOR RETURN FLOW BUT LITTLE MOISTURE INCREASE IS EXPECTED BEFORE A STRONGER DRY COLD FRONT LOOKS TO DROP ACROSS OUR CWA TUESDAY. /22/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 10, 6:23 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 623 AM CDT TUE MAR 10 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>049- 053-054-059>062-111130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 623 AM CDT TUE MAR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WE ARE CONFIDENT THAT THERE WILL BE SOME FLOODING ISSUES AT TIMES WEDNESDAY THROUGH FRIDAY. SEVERAL WAVES OF LOW PRESSURE WILL MOVE THROUGH AN UNUSUALLY MOIST AIRMASS IN PLACE ACROSS THE REGION... LEADING TO BOUTS OF HEAVY RAINFALL. RAINFALL TOTALS WEDNESDAY THROUGH FRIDAY OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS... WHICH WOULD RESULT IN FLOODING ISSUES GIVEN ALREADY SATURATED GROUNDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ045-046-050>052-055>058-063>066-072>074-111130- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER- CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 623 AM CDT TUE MAR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH DAMAGING WIND GUSTS OF 50 TO 60 MPH THE PRIMARY THREAT. A BRIEF TORNADO CANNOT BE RULED OUT. PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. THE SOILS ARE NEARLY SATURATED AND AS THE RAIN CONTINUES SOME MINOR FLOODING ISSUES COULD DEVELOP. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WE ARE CONFIDENT IN SOME FLOODING ISSUES AT TIMES WEDNESDAY THROUGH FRIDAY. SEVERAL WAVES OF LOW PRESSURE WILL MOVE THROUGH AN UNUSUALLY MOIST AIRMASS IN PLACE ACROSS THE REGION...LEADING TO BOUTS OF HEAVY RAINFALL. RAINFALL TOTALS THROUGH FRIDAY OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS...WHICH WOULD RESULT IN FLOODING ISSUES GIVEN ALREADY SATURATED GROUNDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THIS AFTERNOON. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:08 AM CDT | Special Weather Statement | JAN | Adams | 42 min |
| Mar 10, 3:06 AM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 39 min |
| Mar 10, 3:43 AM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Mar 10, 5:01 AM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| Mar 10, 5:37 AM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Mar 10, 5:29 PM CDT | Special Weather Statement | JAN | Lauderdale | 26 min |
| Mar 10, 6:03 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
Nearby
Flash Flood Watches in Mississippi, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.